A Nonparametric Test for the One-Sample Bivariate Location Problem

Sunil K. Mathur

Research output: Contribution to journalArticle

Abstract

A nonparametric test is proposed for the bivariate one-sample location problem. The proposed test is robust in nature. The asymptotic distribution of the test statistic is computed as Chi-square. The power of the proposed test statistic is compared with Hotelling's T2 test statistic, Mardia's (1967) test statistic, Blumen's (1958) test statistic, and Wilcoxon's rank sum test statistic using Monte Carlo techniques. The proposed test statistic performs better than its competitors considered here under almost all the underlying distributions used for the power study. The application of the test is illustrated using a bivariate one sample data.

Original languageEnglish (US)
Pages (from-to)71-92
Number of pages22
JournalAmerican Journal of Mathematical and Management Sciences
Volume26
Issue number1-2
DOIs
StatePublished - Jan 1 2006

    Fingerprint

Keywords

  • Bivariate
  • Location
  • Nonparametric
  • One sample
  • Robust

ASJC Scopus subject areas

  • Business, Management and Accounting(all)
  • Applied Mathematics

Cite this